MAUDE Adverse Event Report: ABBOTT VASCULAR INC. HI-TORQUE BALANCE MIDDLEWEIGHT UNIVERSAL II; WIRE, GUIDE, CATHETER

ABBOTT VASCULAR INC. HI-TORQUE BALANCE MIDDLEWEIGHT UNIVERSAL II; WIRE, GUIDE, CATHETER
Model Number 1009666J
Medical Device Problem Codes Stretched (1601); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code Vascular Dissection (3160)
Date of Event 07/19/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the procedure was to treat a 75% stenosed lesion in the anterior descending artery.The ht bmw universal ii guide wire (gw) was used in the procedure; however, the coils of the gw became exposed [polymer coating split/torn] and a vessel dissection occurred.It is unknown if the dissection was treated.Final patient outcome was timi ii flow.No additional information was provided.
 
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
Subsequent to initial report being filed additional information was received stating that the reported coils became "exposed" meant the coils of the guide wire were stretched.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no similar incidents from this lot.The investigation was unable to determine a conclusive cause for the reported stretched coils.The reported patient effect of dissection is listed in the hi-torque guide wires instruction for use as a known patient effect of coronary stenting procedures.A conclusive cause for the reported patient effect, and the relationship to the product, if any, cannot be determined.There is no indication of a product quality issue with respect to manufacture, design, or labeling.B5 - describe event or problem: updated.D9, h3 - the device was initially reported as returning for analysis but the device was not returned.H6 - medical device problem code 4008 was removed.
 
Additional Manufacturer Narrative
A visual inspection was performed don the returned device.The reported stretched coils were confirmed.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no similar incidents from this lot.The investigation was unable to determine a conclusive cause for the reported stretched coils.Additionally, a conclusive cause for the reported patient effect(s), and the relationship to the product, if any, cannot be determined.It was reported that during use the coils were observed to be stretched.Factors that may contribute to stretched coils include, but are not limited to, interaction with challenging anatomy, interaction with accessory devices, manipulation against resistance, or user technique.In this case, there was no damage or anomalies noted to the guide wire during the inspection prior to use or during preparation for use which suggests a product quality issue did not contribute to the reported difficulties.It is possible that circumstances of the procedure, such as interaction with the anatomy, contributed to the reported stretched coils.The reported patient effect(s) of dissection is listed in the hi-torque guide wires instruction for use as a known patient effect(s) of coronary stenting procedures.There is no indication of a product quality issue; therefore, no product related corrective action is required.D1 correction: brand name updated, d2a correction: common device name updated, d3 correction: name, address updated, d9 correction device available for evaluation updated to yes.
 
Event or Problem Description
It was reported that the procedure was to treat a 75% stenosed lesion in the anterior descending artery.The ht bmw universal ii guide wire (gw) was used in the procedure; however, the coils of the gw became exposed [polymer coating split/torn] and a vessel dissection occurred.It is unknown if the dissection was treated.Final patient outcome was timi ii flow.Subsequent to initial report being filed additional information was received stating that the reported coils became "exposed" meant the coils of the guide wire were stretched.No additional information was provided.

Brand Name
HI-TORQUE BALANCE MIDDLEWEIGHT UNIVERSAL II
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005737652
road no.2 km 58.0 cruce dávila
barceloneta PR 00617
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key17541635
Report Number2024168-2023-08739
Device Sequence Number6712872
Product Code DQX
UDI-Device Identifier08717648118777
UDI-Public(01)08717648118777(17)240731(10)2082771
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K152709
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2024
Device Model Number1009666J
Device Catalogue Number1009666J
Device Lot Number2082771
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/20/2023
Supplement Date Received by Manufacturer10/18/2023
07/12/2024
Initial Report FDA Received Date08/14/2023
Supplement Report FDA Received Date10/24/2023
07/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/27/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age60 YR
Patient SexFemale